ecureme logo
  ecureme home ecureme log In Sign Up!
eCureMe Life : Your Healthy Living. Click Here!
Welcome, eCureMe.com medical contents search April 29, 2013
       eCureMe Life
       Healthy Living Shop
       Medical Supplies
       Calorie Count
       Self-Diagnosis
       Physician Search
       Message Board
      E-mail Doctor
      E-mail Veterinarian
      Self-Diagnosis
      Health-O-Matic Meter
      Calorie Count
      Natural Medicine
      Vitamins & Minerals
      Alternative Living
      My Health Chart
      Diseases & Treatments
      Atlas of Diseases
      Sexually Transmitted
      Diseases
Generic Viagra
      Drug Information
      Illegal Drugs
      Lab & Diagnostic Tests
      Internal Medicine
      Women’s Health
      Pediatrics
      Eye Disorders
      Skin Disorders
      Headache
      Mental Health
      Radiology
      Neurology
      Allergy
      Resource Links
      Physician Directory
      Dentist Directory
      Hospital Directory





Drug Exanthem

more about Drug Exanthem


Drug rash, drug eruption, rash as a medication side effect



  • An exanthem is a rash on the skin.  An enanthem is a rash on a mucous membrane, such as the lining of the mouth.
  • A drug rash on the skin would therefore be a drug exanthem.
  • The word "drug" is being used to refer to any medication.

  • Itching
  • There is a wide spectrum of rash characteristics, but a common appearance is a red rash that blanches on local pressure.
  • Hives
  • The rash tends to spread if the drug is not discontinued.

  • An antigen-antibody reaction that is a reaction to the medication being used
  • Medications in common use that are known to cause a rash in a small percentage of people:
    1. Penicillin, ampicillin, amoxicillin
    2. Sulfa drugs (Bactrim, Septra)
    3. Iodine
    4. Anticonvulsants

  • History of medication use
  • Discontinuing the medication may alleviate the rash with certainty.
  • There is no set of characteristics that defines a drug rash with certainty.

  • Patients with an allergic tendency

  • Discontinue the medication
  • Anti-pruritic medication orally or topically
  • Steroids are sometimes used.
  • H2 blockers, such as Zantac, are sometimes used.
  • Epinephrine (adrenalin) is sometimes used.
  • Emergency room treatment and advanced life support for severe cases

  • Damage to the skin and soft tissue beneath the skin
  • Superimposed Skin Infection
  • Systemic symptoms (breathing difficulty, swelling in the larynx/trachea, wheezing, hypotension, shock) might occur in addition to the skin rash or Hives.

  • Consult your physician and discontinue the next dose of the drug temporarily while awaiting a callback from your physician.
  • Do not permanently discontinue the drug unless advised to do so by your physician.
  • Call 911 or an emergency room if the symptoms are severe or the rash is dramatically spreading.

  • Rash due to infectious disease




more about Drug Exanthem


medical contents search

Home   |   About Us   |   Contact Us   |   Employment Ad   |   Help

Terms and Conditions under which this service is provided to you. Read our Privacy Policy.
Copyright © 2002 - 2003 eCureMe, Inc All right reserved.